what could be the cause of extreme facial and scalp sweating 24 hours a day every day? My BP skyrockets to over 220/110 and my face becomes bright red- this occurs w/o exertion and in the coldest of places. I am on oxycontin for chronic pain for past three years? Does anyone know if thia is typical of the drug or is it from something else- if so anybody know/guess? My doctor cant even figure it out.
I had the same symptoms for 25 years. I also had muscle tension all over, was jumpy and had lots of anxiety, my heart would race and pound, I would have lots of headaches, I had trouble getting good sleep, and I was generally weak and shaky. It would get worse when I bent over or leaned forward.
A cardiologist happened to recognize my symptoms -- a "pheo" or pheochromocytoma. It's usually a benign tumor in the adrenal gland, or in the abdomen somewhere, that secretes adrenaline. (Leaning forward was putting pressure on it.)
It's important to know that if you have this, having surgery, anesthesia or severe pain will cause your bloodpressure to go dangerously high. Doctors need to know this before they make decisions involving surgery, and it may take several blood pressure medications to keep it down.
A nephrologist (kidney doctor) or endocrinologist with experience with pheos can run some simple blood tests called "fractionated metanephrines" and "fractionated catecholamines" to see if you have elevated adrenaline. (They should run both.) If you do, they should do an MRI or CT scan to find the location of the pheo. Then it's usually surgery to have it removed.
Clonodine (a beta blocker) is a common blood pressure medication that gave me some relief -- my heart didn't feel like it was racing so much.
There's plenty of good info about pheos on the web, including www.medlineplus.gov and www.uptodate.com (it costs $20 for a subscription but you can't beat the info).
Hope this helps... Please let me know what you find out.
A pheo- or tumor on the adrenal glands or ANY tumor such as carcinoid or endocrine system related can cause facial flushing if hormones are released. Check out www.carcinoid.org and it will provide links as well as information on the symtoms you describe, as well as other causes.
Good luck! I care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.